How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have been taking augmentin days cat bite..from

Customer Question

I have been taking augmentin for 6 days for a cat bite..from the ER. The last three days my stool looks like coffee grounds and i have intestinal discomfort.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Yes Augmentin can cause stomach irritation and bleeding.
This can cause coffee grounds and abdominal discomfort as well.
Augmentin should be discontinued and please let your doctor know.
Over the counter omeprazole 20 mg twice daily can be taken for 2 weeks to help with the healing process.
If the coffee grounds continue even after a week of stopping augmentin, you will need upper GI endoscopy to rule out peptic ulcer disease.
Thank you for sharing your concerns with us today. If you have any additional questions or need further clarifications, please do not hesitate to ask. I am here to answer them. I wish you good health. Regards, ***** *****

Related Medical Questions